Relapse of antibiotic associated colitis: endogenous persistence of Clostridium difficile during vancomycin therapy.

@article{Walters1983RelapseOA,
  title={Relapse of antibiotic associated colitis: endogenous persistence of Clostridium difficile during vancomycin therapy.},
  author={Barbara A. Walters and R. K. Roberts and Richard Stafford and E. Kevin Seneviratne},
  journal={Gut},
  year={1983},
  volume={24 3},
  pages={206-12}
}
This study reports 24 patients with antibiotic associated colitis due to Clostridium difficile. Fifteen patients were treated with vancomycin due to the severity of the colitis and in eight of these a clinical relapse of the colitis occurred after vancomycin therapy was stopped. Bacteriological investigations of these patients indicated that C difficile was able to persist in stool samples during vancomycin therapy in the absence of detectable cytotoxin. This was in contrast with the seven… CONTINUE READING

From This Paper

Figures, tables, results, connections, and topics extracted from this paper.
27 Extracted Citations
0 Extracted References
Similar Papers

Citing Papers

Publications influenced by this paper.
Showing 1-10 of 27 extracted citations

Similar Papers

Loading similar papers…